Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Old aged, high BP, creatinine high, vomiting. How to control levels?

my brother is 74 and has high blood pressure . takes medication but his creatinine is 2.9 and he vomitted last night . he had spagetti for late dinner at 8 . I got him from planet ayurveda pills to clean his kidney but his heart doctor asked him not to mix western medicine with herbs .......... help doctor what could we do????
Asked On : Wed, 27 Feb 2013
Answers:  2 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
Your brother is having renal failure and nausea and vomiting is main clinical feature of this as wate products accumulates in blood,but also there could be acute stomach problem like gastritis on top of renal failure which precipitated vomiting,is he hypertensive or having some cardiac problem and taking drug which may add to the cause of vomiting.
Your doctor is right please do not take medicines of which contents are not well known and may have nephrotoxic ingredients.
There are very good drugs to control vomiting please take prescription and if it is too much get hospitalize so that injections can be given to control his condition.
Renal failure treatment depends on cause and consult Nephrologist take Low protein diet and low potassium diet and fluid as directed by your doctor,if reversible cause is there like dehydration and infection usually it improves kidney function and creatinine level will come normal but if it is due to kidney damage then if renal function gradually deteriorates Hemodilysis may be required in late stages.
Just take very good care
Good Luck.
Answered: Thu, 28 Feb 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
It seems your brother has developed hypertensive nephropathy which has resulted in damage of kidneys.The risk is incresed greatly if there is associated diabetes also.Hypertensive nhropathy is of two types like benign and malignant nephropathy.
You must consult a nephrologist as early as possible and get yourself treated and managed properly,since malignant nephropathy is dangerous.treatment is aimed at controlling the blood pressure properly and other dietary measures.
Don't give any herbal medicines of your own as most of times these contain heavy metals,which can damage your kidneys more.
Answered: Thu, 28 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor